Publicaciones científicas

Lercanidipine-induced chylous ascites: Case report and literature review

02-oct-2017 | Revista: Journal of Clinical of Pharmacy Therapeuthics

Basualdo JE (1), Rosado IA (1), Morales MI (2), Fernández-Ros N (1), Huerta A (1), Alegre F (1), Landecho MF (1), Lucena JF (1).

(1) Division of Intermediate Care and Hospitalists Unit, Department of Internal Medicine, Clínica Universidad de Navarra, Pamplona, Spain.
(2) Department of Nuclear Medicine, Clínica Universidad de Navarra, Pamplona, Spain.


WHAT IS KNOWN AND OBJECTIVE:

Chylous ascites is a rare condition. The most frequent causes are lymphomas, solid malignancies, abdominal trauma and cirrhosis. Isolated case reports describe the relationship between calcium channel blockers (CCB) and chyloperitoneum. Lercanidipine is a third-generation dihydropyridine with low rate of adverse events. We describe a case of lercanidipine-induced chylous ascites.

CASE SUMMARY:

An 80-year-old white female with hypertension treated with lercanidipine, developed chylous ascites and abdominal pain after the dosage of the CCB was doubled. The initial suspicion was a hidden neoplasm, but after a thorough research, no apparent cause was detected and the symptoms resolved after the drug was suspended.

WHAT IS NEW AND CONCLUSION:

Calcium channel blockers should be considered as possible causes in cases of chyloperitoneum of unknown aetiology.

CITA DEL ARTÍCULO  J Clin Pharm Ther. 2017 Oct;42(5):638-641. doi: 10.1111/jcpt.12555

COVID-19